MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number TF0243514
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The facility rep stated that the device was available for evaluation.A sample return kit was sent to the facility and is pending return.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during preparation for an aortic valvuloplasty procedure an alleged deflation issue occurred.No other information has been provided at this time.There was no reported patient contact.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as a 24mm x 3.5cm balloon.No anomalies were noted to the device at this time.Functional/performance evaluation: the patency of the guidewire lumen was then tested using an in-house 0.035¿ guidewire, and it passed with no issues.The inflation hub was then connected to an in-house inflation device and an attempt was made to inflate the balloon with water.The balloon was inflated to rpb with no issues.There were no leaks or loss of pressure observed.The balloon was then deflated without issue.This test was performed an additional two times, yielding the same results medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation is unconfirmed for deflation issues, as the balloon was able to be inflated and deflated without issue during laboratory testing.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: warnings: - catheter balloon inflation diameter must be carefully considered in selecting a particular size for any patient.It is critical to perform a clinical diagnostic determination of valve anatomical dimensions prior to use; imaging modalities such as transthoracic echocardiogram (tte), computerized tomography (ct), angiography, and/or transesophageal echocardiogram (tee) should be considered.The inflated balloon diameter should not be significantly greater than valvular diameter.- when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation, or cause injury to the patient (such as vessel perforation).Precautions: - carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.- dilation procedures should be conducted under high-quality fluoroscopic guidance.Use of the true¿ flow valvuloplasty perfusion catheter: - position the balloon within the relevant area of the aortic valve to be dilated, ensure the guidewire is in place, and while ensuring the balloon is held in a static position, inflate the balloon to a pressure not greater than rbp.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
TRUE FLOW VALVULOPLASTY PERFUSION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6191482
Report Number2020394-2016-01187
Device Sequence Number439812
Product Code OZT
UDI-Device Identifier00801741097676
UDI-Public(01)00801741097676(17)170528(10)GFAS2181
Combination Product (Y/N)N
PMA/510(K) Number
K152613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue NumberTF0243514
Device Lot NumberGFAS2181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1